Kentucky, 2003Damaging Wind in Kentucky, July 9, 2003
July 9, 2003 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 9, 1:00 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 9, 1:00 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT WED JUL 9 2003
KPAH 88D PRETTY FULL W/SCT CONVECTION...MAINLY DIURNAL. WHILE THERE
COULD CONTINUE TO LINGER SOME CONVECTION OVERNIGHT...THINK THE
MAJORITY OF THE PCPN WL BE BROKEN INTO TWO...IE THE DIURNAL CONVECTION
WL DIMINISH W/SUNSET...THEN ANOTHER ROUND BE EXPECTED LATE TONIGHT N
AND W AS THE COLD FRONT APPROACHES. PCPN WL BE FRONTAL TOMORROW BUT
ENHANCED VIA DIURNAL HEATING...ESP IN THE EAST...WHERE FRONT WL BE
LATER TO PASS. WL LINGER SMALL POP SE INTO EARLY THU NIGHT AS ALL
MODELS SYNCHRONIZING NOW W/TIMING. GFS AND TO A LESSER EXTENT ETA
PAINTING SOME DECENT QPF BUT WITH FRONT MOVING ON THRU AND AREA SO
DRY DONT ANTICIPATE WIDESPREAD SIGNIFICANT FLOODING. SPC DOES HOLD
SLGT RISK OVER FA OR PTNS OF IT THRU FROPA.
EXPECT POST FRONTAL AIR MASS TO BE DRY ENOUGH TO INHIBIT NW FLOW
TYPE CONVECTIVE POSSIBILITIES...AT LEAST IN THE SHORT TERM. BY SUN
TDS MAY REBOUND ENOUGH TO ALLOW WEAK UPR TROF SCENARIO TO TOUCH OFF
A FEW DIURNAL STORMS...SO WL INSERT A SMALL CHC POP THEN. OTHERWISE
WL KEEP THE REMAINDER OF THE FCST DRY...ALTHOUGH W/THE WLY-NWLY FLOW
ALOFT THERE COULD BE SOME SMALL CHANCE TYPE POPS THAT SNEAK IN W/TIME.
WITH NCEP IN BACKUP MODE WL PRETTY MUCH KEEP TEMPS AS IS W/MINOR
TWEEKS...IF NECESSARY...WHEN NEW GUIDANCE BECOMES AVAIL CLOSER TO
PRESS TIME.
.PAH...NONE.
Hazardous weather outlook, Jul 9, 10:58 AM CST, 3 hours 47 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-101000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1158 AM CDT WED JUL 9 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FOR TODAY. ONE OR
TWO OF THESE MAY BECOME SEVERE...BUT THE GREATEST CONCERN FOR SEVERE
WEATHER WILL BE OVERNIGHT IN ADVANCE OF AN APPROACHING COLD FRONT.
DAMAGING WINDS WILL BE THE GREATEST SEVERE WEATHER HAZARD TONIGHT.
AN ADDITIONAL CONCERN FOR TODAY WILL BE THE HEAT INDEX. THE
COMBINATION OF HEAT AND HUMIDITY WILL YIELD VALUES THIS AFTERNOON
NEAR 100 DEGREES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THURSDAY INTO THURSDAY NIGHT THE COLD FRONT WILL CONTINUE ITS MARCH
ACROSS THE REGION. THUNDERSTORMS...SOME WITH DAMAGING WINDS...WILL
CONTINUE TO BE A HAZARD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY.
MY/DFS
In the hours before
Local storm report, Jul 9, 1:44 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0201 PM EVANSVILLE IN 60 MPH WIND GUST
07/09/03 VANDERBURGH WIND GUST AT AIRPORT
ESTIMATED IN EXCESS OF 60
MPH BY NWS OFFICIAL
0203 PM EVANSVILLE IN 60 MPH WIND GUST
07/09/03 VANDERBURGH WIND GUST OF 56
KNOTS...OR 63 MPH AT
EVANSVILLE
AIRPORT...MEASURED BY NWS
OBSERVING EQUIPMENT
0202 PM EVANSVILLE IN 0.75 INCH HAIL
07/09/03 VANDERBURGH DIME SIZE HAIL AT AIRPORT
REPORTED BY LOCAL MEDIA
0217 PM EVANSVILLE IN FLOODING
07/09/03 VANDERBURGH ST. JOSEPH ROAD AT
FRANKLIN ROAD...WATER
OVER THE TOPS OF CARS.
OTHER SECTIONS THE ROAD
IMPASSABLE REPORTED BY
VANDERBURGH COUNTY DESThunderstorm Wind, Henderson
- When
- July 9, 2:45 PM CST
- Where
- Henderson County, 2 mi NE of Henderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.850, -87.550
A few trees were blown down. This severe storm developed over Evansville, Indiana and moved south across the Ohio River into the Henderson area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, July 9, 2003$1.2 million · F1 · 78 events
- Heat in Missouri, July 9 to 11, 20031 death · 1 event
- Flooding in Indiana, July 9 to 20, 2003$15 million · 3 events
- Tornadoes and Hail in Minnesota, July 9, 2003$1.1 million · F1 · 19 events
- Flash Flooding and Hail in Indiana, July 9 to 10, 2003$1.0 million · 65 kt wind · 26 events
- Flash Flood and Hail in Iowa, July 9, 2003$981,000 · 61 kt wind · 14 events
- Flooding and Damaging Winds in Ohio, July 9, 2003$513,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Virginia, July 9, 2003$155,000 · 1 in hail · 36 events
- Flash Flooding and Hail in West Virginia, July 9, 2003$600,000 · 0.75 in hail · 3 events
- Hail and Damaging Winds in Illinois, July 9, 2003$337,000 · 55 kt wind · 13 events
- Tornadoes and Hail in Virginia, July 9, 2003$36,000 · F1 · 22 events
- Flash Flooding and Damaging Winds in Missouri, July 9, 2003$227,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365845.